U.S. doctors online nowAsk doctors free
Trenton, NJ
A 45-year-old female asked:

Is there sedation and appetite increase with lithium or zoloft (sertraline)?

1 doctor answer2 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Could be: Some people feel sedated upon initiating zoloft (sertraline) or lithium. Increased appetite and about 15 pound weight gain are common with lithium, but rare with zoloft (sertraline). If there is weight gain with zoloft (sertraline), it tends to occur later on in treatment, about six months to a year in treatment. While on lithium your thyroid should be periodically checked to make sure hypothyroidism does not set in which can cause fatigue and weight gain. Please make sure that you discuss all of these issues with your psychiatrist at the next appointment. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 29, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.